How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Kaushik Your Own Question
Dr. Kaushik
Dr. Kaushik, Psychiatrist
Category: Mental Health
Satisfied Customers: 4486
Experience:  MD Psychiatry
Type Your Mental Health Question Here...
Dr. Kaushik is online now
A new question is answered every 9 seconds

Hi Dr, im on 45 mg Remeron and 150 mg Effexor with 5 mg Abilify

Resolved Question:

Hi Dr, im on 45 mg Remeron and 150 mg Effexor with 5 mg Abilify in the am. I am also taking 3 Rivortril per day . 5 mg.
I have major depression and anxiety. Which of these meds need adjusting for late afternoon palpitations and pins and needles in my toes, also mood lifting? I have been on this combo for 3 months now. Still fragile!! Please comment. Thanks Cindy
Submitted: 4 years ago.
Category: Mental Health
Expert:  Dr. Kaushik replied 4 years ago.

Hi there,


Welcome to Just answer !


Well, i believe there are some changes required in your drug regime...i am mentioning below some changes which you can discuss with your doctor and get them done..


1) to stop abilify , because it can cause such side effects like tingling , pins and needles and palpitations...and anyways , i wonder why abilify which is an anti psychotic drug was added in the first place , it does not have any use in your case ..


2) divide effexor 150 mg into two doses of 75 mg dose each . One 75 mg dose taken in morning and other 75 mg dose taken in the evening .


3) rivotril 0.5 mg that you are taking 3 times a day, needs to be taken 2 times a day instead of 3 times a day... as rivotril is usually taken only 2 times a day because it suits its half life.


4) The rest drugs need to be taken as it is .. no changes..


Kindly discuss this with your doctor and get it done.. Hopefully this will take care of your present symptoms while taking care of your depression and anxiety..


I hope this helps..


Wish you all the best..


Please press the ACCEPT button if you are satisfied with the answer as only then will i be credited for my service.



Customer: replied 4 years ago.
Hi doc, can I just stop the abilify and will dividing the Effexor slow release effect my sleep. Which is a problem. Also abilify was added to speed up the anti depressant action.
Expert:  Dr. Kaushik replied 4 years ago.

Well, if possible you shall divide the tablet of abilify 5 mg into half and take half tablet for 5 days and then stop the drug completely..


No, i do not think effexor xr 75 mg twice a day will not effect your sleep , and anyways you will be taking 0.5 mg of rivotril at night , which your will take care of sleep.In fact you may also increase the night time dose rivotril to 1 mg help in aiding your sleep.



Dr. Kaushik and other Mental Health Specialists are ready to help you

Related Mental Health Questions